MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found that the scope was insufficiently or incorrectly reprocessed and the scope was used for next procedure, as evidenced by the presence of cleaning solution on the insertion section or distal end.Additional evaluation findings are as follows: air/water leakage from insertion section.Universal cord defects.Angulation malfunction.Ultrasound probe defects.5.) defects of the insertion tube.Distal end defects.The investigation is ongoing and the definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
A user facility returned the olympus, model gf-uc140p-al5, ultrasonic gastrovideoscope to olympus for repair due to a report of "distal end leak." upon inspection and testing of the returned device, it was determined that the scope was insufficiently or incorrectly reprocessed and the scope was used for next procedure.This report is submitted due to the scope was insufficiently or incorrectly reprocessed and the scope was used for next procedure.There was no patient injury, associated with the problem, reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and customer follow-up.Event: updated with additional information received from the customer.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the subject device was manufactured.The device met all specifications at the time of shipment.Based on the results of the investigation, the event may be caused by insufficiently reprocessing, physical and chemical stress, mishandling of the device, and cracks and abrasion.However, the specific root cause could not be determined at this time.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Customer confirmed the event occurred after a procedure during leak testing and cleaning.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14403028
Report Number8010047-2022-08251
Device Sequence Number5500203
Product Code ODG
UDI-Device Identifier04953170062803
UDI-Public04953170062803
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date05/14/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown